[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
February 2009

Trimethoprim Sulfamethoxazole–Induced Sweet Syndrome

Arch Dermatol. 2009;145(2):215-216. doi:10.1001/archderm.145.2.215

Sweet syndrome (SS), or acute febrile neutrophilic dermatosis, is a hypersensitivity reaction associated with hematologic and solid malignant conditions, infection, inflammation, and, less commonly, medications. Two reports have implicated trimethoprim sulfamethoxazole (TS) in the onset of SS.1,2 Mechanistic hypotheses for drug-induced SS cite the contribution of cytokines3 or a hypersensitivity reaction.4 In cases related to granulocyte colony–stimulating factor (G-CSF) and all-trans retinoic acid (ATRA), a mechanism involving neutrophil stimulation is suggested.4 In a report of TS-induced SS, Walker and Cohen2 suggest diagnostic criteria for drug-induced SS (Table). We describe a case of TS-induced SS meeting these criteria.

First Page Preview View Large
First page PDF preview
First page PDF preview
×